Jump to content
Sign in to follow this  
dylanbobdylan

dylanbobdylan: Anxiety Med Help

Recommended Posts

dylanbobdylan

Hello, I really need some help.

 

My mother is having anxiety/panic attacks.  I’ll try to keep it short.  She had an ear infection and the doctor gave her a prescription for hydrocodone but told her to use it sparingly because it is addictive.  Because she didn’t want to get addicted she then decided to use Klonopin for the pain in her ear instead.  (Yes, we know this was now a mistake.)  She was using the Klonopin for 2 weeks when she started feeling heaviness on her chest and that lead to panic attacks.  The doctor prescribed Zoloft 100 mg which made her feel awful and then Lexapro 10mg which also made her feel awful. 

 

She went to a new doctor.  This new one had her continue taking the Klonopin 0.5 mg three times a day and added propranolol to help with the heaviness in the chest.  They checked out her heart and it was fine.  Then she was switched over from Klonopin to Ativan 0.5 mg three times a day to help with the nausea she was experiencing.  She felt like “an elastic band that was stretched and then plucked” so they started her on Buspirone 30 mg a day.  This seemed to help a little.  Then they upped it to 45 mg a day and she had extreme nausea.  She can’t eat any food and only has protein like shakes for the past 5 days. 

 

They cut it back to 30 mg three days ago and the last three days have been hell.  She feels the most anxiety that she has ever felt and would do anything to get the pain to stop.  She is not suicidal, reports no depression and I am keeping a very close watch on her.

 

 

 

My questions:

 

What is happening?

 

The only meds she is on now is Buspirone 30mg and Ativan 0.5 mg three times a day.

 

Are these meds making her nauseas or is it her “nerves”?

 

She has tried Zofran, which didn’t work, phenegran, and reglan which both had “twitching” as a side effect.  She takes Benadryl which helps a little. 

 

Is she now addicted to the Ativan?

 

Does she need a different anti anxiety med?

 

I know that no one wants make medical advice without having more information but I really could use some guidance here.

 

Thank you so much in advance!


Klonopin 0.5mg --> Zoloft 100mg--> Lexapro 10mg --> Klonopin 0.5mg --> Propanolol --> Ativan 0.5 mg --> Buspar 30mg --> Buspar 45 mg --> Buspar 30mg 

 

Current Meds: Buspar 30 mg, Ativan 0.5 mg, Benadryl 

Share this post


Link to post
Petunia

Hi dylanbobdylan,

I moved your post here to introductions because its about your mother's situation specifically, you will get a better response here.  Welcome to SA.  I'm sorry to hear about what your mother has gone through, its unbelievable that this has all happened because of a simple ear infection.  Did the ear infection clear up.  Was she given antibiotics for this?  Some people can have bad reactions to certain antibiotics.

 

I looks to me like your mother has had adverse reactions to a medication and then more medications have been tried and added, exacerbating the problem.  If you mother had no anxiety, panic or nausea before getting the ear infection and being started on medication, then I would assume these symptoms are being caused by the drugs.

 

How long has she been taking the Ativan and Buspirone?  Both of these drugs need to be tapered if they have been taken regularly for more than a couple of weeks.  Also, please let us know if an antibiotic was given for the ear infection.

 

It may take a little while, but we should be able to help your mother safely get off these drugs and back to feeling normal again. I suggest not making any changes to medications at the moment, but keep everything the same, when we know a few more details we can offer some suggestions.

 

Petu.


I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Share this post


Link to post
dylanbobdylan

Thank you so much for your kind words Petu!

 

She was given amoxicillin for the ear infection and it did eventually go away.  She was on Klonopin at varying doses for all of August.  Then Zoloft 100 mg for 3 days, then Lexapro 10 mg and Klonopin 0.5 mg 3 times a day for 7 days.  Than Ativan 1.5 mg/day for 2 weeks. 

 

Then Buspirone 30 mg/day and Ativan as needed, less than 1 mg/day. 

They increased the Buspirone to 45 mg/day for a week and this caused extreme nausea and mental discomfort. Then three days ago, they decreased her back down to 30 mg/day and that turned her into the saddest thing that I have ever seen.  She has had a hellish 3 days. 

 

Thank you so much for any help or advice you can give!


Klonopin 0.5mg --> Zoloft 100mg--> Lexapro 10mg --> Klonopin 0.5mg --> Propanolol --> Ativan 0.5 mg --> Buspar 30mg --> Buspar 45 mg --> Buspar 30mg 

 

Current Meds: Buspar 30 mg, Ativan 0.5 mg, Benadryl 

Share this post


Link to post
Altostrata

Welcome, DBD.

 

It sounds to me like your mother had a paradoxical reaction to Klonopin, which has been exacerbated by the other drugs plus switching benzos, so now she has benzo withdrawal, too.

 

Can you see one of these doctors, who might have more of a clue? http://survivingantidepressants.org/index.php?/topic/988-recommended-doctors-therapists-or-clinics/


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post
dylanbobdylan

Thank you so much.  Thankfully one of the psychiatrist in my area was able to fit us in on Saturday and I will report back on the findings.


Klonopin 0.5mg --> Zoloft 100mg--> Lexapro 10mg --> Klonopin 0.5mg --> Propanolol --> Ativan 0.5 mg --> Buspar 30mg --> Buspar 45 mg --> Buspar 30mg 

 

Current Meds: Buspar 30 mg, Ativan 0.5 mg, Benadryl 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy